Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: RE: Using Serzone to Raise Levels of Other Meds Cam W.

Posted by Rick on December 28, 2001, at 14:59:08

In reply to Re: RE: Using Serzone to Raise Levels of Other Meds Rick, posted by Cam W. on December 27, 2001, at 20:30:43

Cam -

Don't apologize -- this is very helpful!

I won't bore you with the whole story, but for several reasons I dropped Serzone from from my very-successful clonazepam/Serzone/modafinil combo for severe (but not debilitating) social phobia. This is an experiment related to some adverse effects that I thought might be related to the Serzone, and has been going on for four weeks. Since I'm not and never have been clinically depressed (as far as I know), this is a situation where I can afford to experiment without much risk (mentally at least -- see the "aside" below).

So far things seem OK as far as the social phobia goes. (Unfortunately, it may be a different story with regard to resolution of the adverse effects I thought might resolve by dropping Serzone, but I want to give it more time, and again that's a different story anyway.) The one downside theraputically-speaking is that my treatment now seems to become less-potent later in the day. So I tried taking just .25mg extra clonazepam in the afternoon (added to the 1 mg I take in the morning), but that small afternoon supplement makes me tired.
I'm guessing the reason for this might be that the Serzone was potentiating one or both of the other meds. So what I'm toying with is the idea of continuing the experiment in a slightly-less-pure fashion by dropping most of the Serzone but keeping a little of it as a CYP3A4 inhibitor so that the clonazepam might remain potent longer...OR so the modafinil anti-fatigue effect might stay potent longer to allow me to take .25mg clonazepam in the afternoon without getting kinda tired.

If I was depressed, I definitely wouldn't be chancing this. But I know I do great theraputically with 300-400 mg Serzone in the mix, and quite well theraputically with zero (other meds unchanged), so in my case I see no risk. But generally speaking, I can definitely appreciate your cautious stance and call for close supervision.

A detailed aside: The strangest effect of dropping the Serzone is that modafinil now has definite effects on my blood pressure and resting heart rate. While my morning blood pressure is good as alway, it is now averages systolic 20-25 points higher later in the day than when Serzone was in the combo, i.e. it went from low-normal to high-normal (which has recently been shown to be more of a cardiovascular risk than previously believed). But what's *really* surprising is that if I bump the modafilil from 100 mg to 200 mg, as I've always done once every few weeks, my later-in-the-day blood pressure shoots to as high as 160/110. Even after I go back to 100 mg, it still takes a few days for the BP to go back down. (The first-thing-in-the-morning readings, before I take any meds, stay OK throughout.) When I was on 300 mg Serzone, going to 200 mg modafinil would have *no* effect on my blood pressure! Similar story with resting heart rate. Since cutting out the Serzone, I get afternoon readings averaging 100 beats per minute, vs. about 80-85 before. And when I raise the modafinil to 200, it goes up a lot more. I've had a number of afternoon readings, while relaxing, of 120 beats per minute. (As with BP, dropping the Serzone hasn't had much effect on my first-thing-in-the-morning heart rate, regardless of modafinil dosage).

Rick


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rick thread:87093
URL: http://www.dr-bob.org/babble/20011222/msgs/88060.html